Recently I have noticed several symptoms, but I am not sure what they mean, where I should go, and whether they are related. My symptoms are as follows: yellow/brown stool, random sharp pain in my lower abdomen (right side), mild pressure in my chest on my left side, feeling of something in my throat, neck pain, lightheaded and dizzy occasionally . I was diagnosed with a hiatal hernia of about 3.5 cm, which was corrected? via fundoplication surgery. However, since surgery I still have the same symptoms and I am not sure things if there is something else going on with my system.
I have gone through blood tests which seem to be normal. I have had an ultrasound done on my gallbladder and it came back negative. The only thing they noticed was a little fatty liver but nothing that they figured was a problem. They have done a stress test and that was ok as well as a cardiogram.
Looking for suggestions on where to go and what to look at next?
Possible causes can include the gallbladder, appendix, inflammatory bowel disease, or irritable bowel syndrome.
The ultrasound would appropriately evaluate the gallbladder. The CT scan can evaluate for colitis as well as the appendix. Further testing can be done with a colonoscopy - which can evaluate for inflammatory bowel disease.
The negative stress test is encouraging to rule out cardiac disease. Various types of upper GI diseases can lead to the symptoms as well - including GERD, an ulcer or inflammation of the upper digestive tract. An upper endoscopy or upper GI series can be done to further evaluate these possibilities.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Just a thought, but you have several indicators of hypothyroidism: digestive upset with pain (hypo slows down the digestive process), chest discomfort (hypo weakens chest muscles), feeling of something in throat (thyroid discomfort from Hashimoto's/autoimmune thyroid disease - thyroid swelling), neck pain (a hypo symptom), and light headed and dizzy (also a hypo symptom - do you have low blood pressure?) The fatty liver is also seen with many hypo folks.
To check it out, the TSH (thyroid stimulating hormone) is the standard test, but it can be unreliable in about 1/3 of folks. To thoroughly check your thyroid, ask for these labs:
TSH (new top of range is 3)
Free T4 (thyroid storage hormone)
Free T3 (thyroid active hormone)
TPO (thyroid peroxidase - thyroid antibodies - will diagnose Hashimoto's Disease)
You may have some difficulty getting a doc to run all tests because the standard is the TSH...but take it from a person who went undiagnosed for 20 years, the TSH often doesn't pick up Hashimoto's/hypo.
It's worth checking out with your abundance of hypo symptoms.
I am at wits end. My main complaints are upper respiratory symptoms (either stuffy nose or post nasal drip) and reflux. I've suffered with the respiratory symps. all my life. Finally was tested for allergies 5 years ago; showed allergy to molds. Treated this with occasional Allegra and lots of Flonase, the latter which I've used for years. About three years ago, I developed reflux...or perhaps this was long my problem. Was discovered when an ENT did a scope (through my nasal passages) and said my the persistent sore throat I was then experiencing was from stomach acid. This started my relationship with gastros who've given me all kinds of drugs. Was on Nexium for over a year but caused bloating and headaches. Finally got all under control when I went on the South Beach Diet--an accident, but a cure. I went on the diet to lose 5 pounds--I am small and not overweight in the first place, 108 and 5feet1 on a small frame. I lost 8 pounds---and then my hair started to fall! I never lost it all, but it thinned. Internist called it telogen effluvium and blamed the diet. So I went off it, and the reflex came back. Then I went tried every PPT--aciphex, protonix--all gave me bad headaches. Just had an upper GI last week which showed "inflammation" and the gastro put me on ranitidine--300mg 2wce/day, something I've taken a lot of over the past 3 years, in this dosage. Anyway, it's not helping and I've noticed my hair falling again...So last night I look a hair loss and ranitidine and flonase (on internet) and see that they can cause temporary hair loss, particularly the ranitidine...and of course, none of the many doctors I consulted about this hair fall phenomenon made this connection. You know, I feel like I am a total headcase sometimes, and other times I feel angry beyond belief...There's got to be a way to feel better!! I avoid mold--have gone to great lengths to make my house hypoallergenic, I exercise 5 days a week, try not to overuse the prescips (I seem to often experience side effects) and I just recently began working with a nutritionist. But he wants me to take herbs, supplements, etc and right now, many of them upset my stomach! And my gastro is against the stuff. My gastro symptoms are pain in my upper right quadrant (ultra sounds and GI show all normal), burning sensation, and lump of mucus in my throat--all the time. Stools are two or three formed in the morning, 30 mins. apart. I should also mention that I have rosacea, and I recently read somewhere that this is often seen in people with reflux--the article connected it with Hpylori, which upper GI says I don't have.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.